Alert archive / Colorado / Flash Flood Warnings in 2002
Flash Flood Warning 3, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 6, 2002, 3:49 PM MDT for Garfield County, Colorado. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2002, 3:49 PM MDT (21:49 UTC)
- Expired
- Jul 6, 2002, 5:45 PM MDT
- In force
- 116 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Garfield County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2145 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 062149 FFWGJT COC045-062345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 349 PM MDT SAT JUL 6 2002 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL GARFIELD COUNTY IN WEST CENTRAL COLORADO THIS INCLUDES THE CITY OF GLENWOOD SPRINGS * UNTIL 545 PM MDT * AT 349 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAIN 5 MILES NORTHWEST OF GLENWOOD SPRINGS...MOVING SOUTH AT 5 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE... 2 MILES NORTHWEST GLENWOOD SPRINGS BY 355 PM MDT EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF THE MITCHELL CREEK BASIN. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3970 10726 3970 10750 3948 10753 3954 10726 DJN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:00 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 6, 2:00 PM MDT, 1 hour 49 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT SAT JUL 6 2002 THUNDERSTORMS BEGAN FIRING FROM THE ESCALANTE MOUNTAINS TO THE WASATCH PLATEAU AND INTO THE EASTERN UINTAS EARLY THIS AFTERNOON. IN COLORADO STORMS WERE ALSO GETTING UNDERWAY OVER THE UNCOMPAHGRE PLATEAU AND THE CENTRAL MOUNTAINS. THIS ACTIVITY LARGELY DUE TO RESIDUAL MOISTURE REACHING CONVECTIVE TEMPERATURES AS IN EARLIER DISCUSSION. LITTLE DYNAMICS UNDER RIDGE ACROSS THE CWFA TONIGHT...SO EXPECT DIURNAL COOLING TO BRING AN END TO SHOWERS AND THUNDERSTORMS THIS EVENING. AS IN CURRENT FORECAST...BEST MOISTURE CONTINUES TO BE ACROSS THE SOUTH WHERE REMNANTS OF UPPER LOW BRINGING A BIT OF ADDED CONVERGENCE...SO WILL LEAVE SCATTERED POPS THERE. MODELS CONTINUE TO SHOW ABOVE NORMAL TEMPERATURES AND GRADUAL DRYING AS RIDGE PERSISTS INTO THE COMING WEEK. CURRENT FORECAST APPEARS ALSO TO HAVE THIS TREND WELL RESOLVED SO WILL MAKE ONLY MINOR CHANGES TO GOING FORECAST. NL MID RANGE MODELS CONTINUE TO BUILD STRONG HIGH PRESSURE RIDGE OVER THE WESTERN U.S. NEXT WEEK FOR HOT DRY CONDITIONS. WILL KEEP SLIGHT CHANCE WORDING FOR AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS DUE TO DIFFERENTIAL HEATING AND OCCASIONAL WEAK SHORTWAVES ROTATING THROUGH THE RIDGE. WILL MAKE ONLY MINOR ADJUSTMENTS TO PRESENT FORECAST. HEFFERNAN .GJT...NONE.
Nearby
Flash Flood Warnings in Colorado, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.